Alert archive / Missouri / Frost Advisories in 2024
Frost Advisory 2, NWS St. Louis, MO
NWS St. Louis, MO issued this frost advisory at Apr 20, 2024, 2:24 PM CDT for 8 counties in Illinois; 18 counties in Missouri. It took effect at Apr 21, 2024, 2:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2024, 2:24 PM CDT (19:24 UTC)
- In effect from
- Apr 21, 2024, 2:00 AM CDT
- Expired
- Apr 21, 2024, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
All 26 counties
Adams County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Montgomery County, IL, Pike County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, Cole County, MO, Crawford County, MO, Franklin County, MO, Gasconade County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Shelby County, MO, Warren County, MO
The radar
The St Louis radar (KLSX), 74 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.4 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1527 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
802 WWUS73 KLSX 201924 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 224 PM CDT Sat Apr 20 2024 MOZ018-211030- /O.NEW.KLSX.FZ.W.0004.240421T0700Z-240421T1300Z/ Knox MO- 224 PM CDT Sat Apr 20 2024 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... * WHAT...Sub-freezing temperatures as low as 30 expected. * WHERE...Knox MO County. * WHEN...From 2 AM to 8 AM CDT Sunday. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-095>099-MOZ019-026-027-034>036-041-042-047>052-059-060- 062-072-211030- /O.NEW.KLSX.FR.Y.0002.240421T0700Z-240421T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO- Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO- Franklin MO-Crawford MO- Including the cities of Union, Litchfield, Bowling Green, Mexico, Jefferson City, Hannibal, Quincy, Mount Sterling, Sullivan, Fulton, Columbia, Washington, and Pittsfield 224 PM CDT Sat Apr 20 2024 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM CDT SUNDAY... * WHAT...Temperatures as low as 34 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois and central, east central, and northeast Missouri. * WHEN...From 2 AM to 8 AM CDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Gosselin
2 follow-up statements
842 WWUS73 KLSX 210841 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 341 AM CDT Sun Apr 21 2024 MOZ018-211300- /O.CON.KLSX.FZ.W.0004.000000T0000Z-240421T1300Z/ Knox MO- 341 AM CDT Sun Apr 21 2024 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 30. * WHERE...Knox MO County. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost and freeze conditions could kill crops, other sensitive vegetation and possibly damage unprotected outdoor plumbing. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ ILZ058>060-095>099-MOZ019-026-027-034>036-041-042-047>052-059-060- 062-072-211300- /O.CON.KLSX.FR.Y.0002.000000T0000Z-240421T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO- Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO- Franklin MO-Crawford MO- Including the cities of Litchfield, Union, Columbia, Quincy, Bowling Green, Hannibal, Jefferson City, Sullivan, Washington, Mount Sterling, Mexico, Pittsfield, and Fulton 341 AM CDT Sun Apr 21 2024 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * WHAT...Temperatures as low as 33 will result in frost formation. * WHERE...Portions of south central, southwest, and west central Illinois and central, east central, and northeast Missouri. * WHEN...Until 8 AM CDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ Byrd
702 WWUS73 KLSX 211259 NPWLSX URGENT - WEATHER MESSAGE National Weather Service St Louis MO 759 AM CDT Sun Apr 21 2024 MOZ018-211400- /O.EXP.KLSX.FZ.W.0004.000000T0000Z-240421T1300Z/ Knox MO- 759 AM CDT Sun Apr 21 2024 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have quickly risen above the freezing mark after sunrise. Therefore, the freeze warning will be allowed to expire. $$ ILZ058>060-095>099-MOZ019-026-027-034>036-041-042-047>052-059-060- 062-072-211400- /O.EXP.KLSX.FR.Y.0002.000000T0000Z-240421T1300Z/ Greene IL-Macoupin IL-Montgomery IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-Audrain MO-Moniteau MO-Cole MO-Osage MO- Callaway MO-Montgomery MO-Lincoln MO-Gasconade MO-Warren MO- Franklin MO-Crawford MO- Including the cities of Mexico, Quincy, Pittsfield, Washington, Sullivan, Mount Sterling, Union, Bowling Green, Hannibal, Litchfield, Columbia, Fulton, and Jefferson City 759 AM CDT Sun Apr 21 2024 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... Temperatures have quickly risen into the low 40s after sunrise this morning with frost development no longer a threat. Therefore, the frost advisory will be allowed to expire. $$ Gosselin
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this frost advisory went out at Apr 20, 12:30 PM CDT, 1 hour 54 minutes earlier. Its key messages:
- Seasonably cool weather is forecast through the weekend, with frost potential both tonight and Sunday night.
- Dry weather expected until next Tuesday.
Area forecast discussion, Apr 20, 12:30 PM CDT, 1 hour 54 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1230 PM CDT Sat Apr 20 2024 .KEY MESSAGES... - Seasonably cool weather is forecast through the weekend, with frost potential both tonight and Sunday night. - Dry weather expected until next Tuesday. && .SHORT TERM... (Through Late Sunday Afternoon) Issued at 302 AM CDT Sat Apr 20 2024 Surface ridge will remain over the region through the weekend. For today, colder air will continue to advect south into the area with highs only in the low 50s to mid 60s, around 10 degrees below normal. In the meantime, an upper level shortwave will undercut the surface ridge late tonight into Sunday, ushering in colder air and increasing mid and high clouds. For tonight, despite light and variable winds and colder temperatures, clouds (mainly across portions of southeast Missouri and southwestern Illinois) will limit frost formation. However, portions of northeast Missouri and west central Illinois, where the clouds will clear out late tonight, could see widespread frost with patchy frost elsewhere. May need to issue a frost advisory for this area tonight, but will hold off for now. On Sunday, as the upper level shortwave exits the region the clouds will clear out, allowing for plenty of sunshine. However with north to northwest winds, temperatures will only moderate a little bit with highs still a bit below normal in the low to mid 60s. Byrd && .LONG TERM... (Sunday Night through Friday) Issued at 302 AM CDT Sat Apr 20 2024 (Sunday Night) Sunday night despite clear skies, the surface ridge begins to slide off to the southeast with winds backing to the west to southwest. Thus temperatures will be a bit warmer except in valleys and sheltered areas, where patchy frost is possible. (Monday - Next Friday) As the surface ridge slides off to the southeast, southerly surface flow will return to the region early next week. So temperatures will moderate with highs near normal once again. In the meantime, an upper level shortwave over the western provinces of Canada will begin to slide southeast into the Great Lakes region with an associated cold front. Still seeing some discrepancies in the deterministic models, though they are coming into better agreement on the timing of the front which will slide through the area during the day on Tuesday. QPF will be on the light side with only 20 to 30 percent of the LREF ensemble members indicating that QPF will be over a quarter of an inch. Then dry weather returns for mid week as a surface ridge builds in once again. However, another system moves on shore into the Desert Southwest with the upper trough deepening, then eventually lifting out towards the region late in the work week. This will bring the next chance for showers and thunderstorms, but there are major timing, strength and location differences among the deterministic models, so stuck with the latest NBM solution with rain chances Thursday through Friday. Byrd && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 1226 PM CDT Sat Apr 20 2024 Dry, VFR conditions are forecast through Sunday morning. Some northwest wind gusts to around 20 knots are expected today before diminishing toward sunset. Winds may go light/variable overnight as a surface ridge approaches from the west. The predominant direction should become northwesterly again though by mid/late Sunday morning but speeds should stay lighter, generally around 7-8 knots. Gosselin && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Apr 20, 3:10 AM CDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service St Louis MO 310 AM CDT Sat Apr 20 2024 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-211200- Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL- Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL- Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO- Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO- Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO- Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO- Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO- Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO- Madison MO-Reynolds MO- 310 AM CDT Sat Apr 20 2024 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms over parts of the area Tuesday through Tuesday evening with another chance of thunderstorms Thursday afternoon through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. Byrd
In the hours before
Local storm report, Apr 20, 12:50 PM CDT, 1 hour 34 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
1250 PM CDT Sat Apr 20 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM Tornado 1 SE Cahokia 38.55N 90.17W
04/18/2024 St. Clair IL NWS Storm Survey
The tornado touched down near the western
edge of the Prairies of Cahokia Golf Course
and moved east for about 1.1 miles where it
lifted near the intersection of Carol Rd and
Lynn St. Damage consisted of uprooted trees
and broken tree limbs. Estimated peak wind
was 76 mph. Rating EF0.
0552 PM Tornado 3 S Standard City 39.31N 89.79W
04/18/2024 Macoupin IL NWS Storm Survey
A brief tornado touched down south of
Standard City where it damaged the roofs of
3 farm sheds. The tornado moved southeast
across South Standard City Rd where it
caused tree damage before lifting. Path
length 0.23 miles. Estimated peak wind speed
95 mph. Rating EF1.
&&The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 2:24 PM CDT | Freeze Warning | LSX | Knox | 18 hr |
Nearby
Frost Advisories in Missouri, 2024Frost Advisories in Illinois, 2024Every frost advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.